Thunderstorm Wind, Marion
- When
- April 8, 11:30 PM EST
- Where
- Marion County, 14 mi E of Ocala
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.180, -81.900
A decayed oak tree fell on and destroyed a mobile home. A significant weather alert was in effect for the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A decayed oak tree fell on and destroyed a mobile home. A significant weather alert was in effect for the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 8:12 PM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT SAT APR 8 2006
.SHORT TERM...SQUALL LINE CONTINUES TO MOVE ACROSS NORTHERN
FLORIDA AT THIS HOUR BUT TRENDS SHOW WARMING CLOUD TOPS OVER THE
PAST HOUR AND CORRESPONDING INTENSITY OF STORMS HAS DECREASED. WE
EXPERIENCED A LITTLE BIT OF EVERYTHING SEVERE WEATHER WISE THIS
EVENING WITH INITIALLY A HAIL EVENT OVER SOUTHEAST GEORGIA WITH
FAVORABLE STRONG MID LEVEL WINDS AND STEEP LAPSE RATES IN THE HAIL
GROWTH ZONE. AS THE STORMS PROGRESSED INTO THE SUWANNEE
VALLEY...HELICITY VALUES BECAME MARGINAL FOR SUPERCELL ACTIVITY
AND IN FACT OBSERVED SOME INTERESTING SIGNATURES WEST OF THE AREA
BUT NO CONFIRMED TORNADOES AS OF THIS WRITING IN THE FORECAST
AREA. FINALLY...BOW SEGMENT EVOLVED OVER SOUTHERN CAMDEN AND
NORTHERN NASSAU TO PRODUCE THE MOST SIGNIFICANT SEVERE WEATHER OF
THE EVENING WITH A FEW ROOFS BLOWN OFF STRUCTURES AND POWERLINES DOWN.
AS FOR THE REST OF THE NIGHT...DESPITE RECENT OVERALL WEAKENING
TREND AND WATCH EXPIRING...THERE REMAINS POTENTIAL FOR ISOLATED
SEVERE WITH CAPE VALUES IN THE 1500 TO 2000 RANGE OVER THE
SOUTHERN SECTIONS OF THE FORECAST AREA. LAPS INDICATES HELICITY
VALUES STILL APPROACHING 200 M2/S2 AND EXPECT CONTINUED WIND
THREAT WITH SQUALL LINE AND HAIL WITH CELLS ALONG THE LINE WHICH
PULSE UP. WILL UPDATE ZONE POPS TO INCREASE FOR SOUTHERN SECTIONS
AND TO END TORNADO WATCH.
&&
.MARINE...CURRENT FORECAST IN GOOD SHAPE AND FEW CHANGES ARE
PLANNED. WILL UPDATE TO REMOVE TORNADO WATCH.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM...ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
DEESE/ZAPPE/KEEGAN/ENYEDIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 914 PM EDT SAT APR 8 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 914 PM EDT SAT APR 8 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REMAINDER OF TONIGHT... THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA UNTIL AROUND MIDNIGHT. THESE THUNDERSTORMS ARE PRECEDING A COLD FRONT THAT WILL CROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA AFTER MIDNIGHT AND EARLY SUNDAY MORNING. STRONG STORMS ARE POSSIBLE WITH THE MAIN CONCERNS BEING HAIL AND STRONG WINDS. LOCALIZED HEAVY RAINFALL FROM STORMS WILL PRODUCE TEMPORARY MINOR FLOODING OF LOW LYING AREAS...AND MAY CAUSE STREAMS TO SWELL. MOTORISTS SHOULD EXERCISE CAUTION ON ROADS TONIGHT...AND PLEASE DO NOT DRIVE WATER OF UNKNOWN DEPTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN ABOVE NORMAL RISK FOR RIP CURRENTS AT THE AREAS BEACHES IS EXPECTED BY SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1007 PM EDT SAT APR 8 2006 FLZ036-037-090245- ALACHUA-PUTNAM- 1007 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT... AT 1007 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF ROCHELLE...OR ABOUT 10 MILES SOUTHEAST OF GAINESVILLE...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...LOCHLOOSA...GROVE PARK...MELROSE...JOHNSON...PUTNAM HALL AND INTERLACHEN THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1014 PM EDT SAT APR 8 2006 FLZ033-090300- ST. JOHNS- 1014 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1100 PM EDT... AT 1014 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF ST. AUGUSTINE BEACH TO 14 MILES WEST OF SOUTH PONTE VEDRA BEACH... OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF ST. AUGUSTINE BEACH TO 8 MILES SOUTHEAST OF FRUIT COVE...MOVING EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE BEACH...ST. AUGUSTINE...ANASTASIA...VILANO BEACH AND SOUTH PONTE VEDRA BEACH THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 S BROXTON 31.55N 82.89W
04/08/2006 E0.75 INCH COFFEE GA PUBLIC
&&
DEESESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1114 PM EDT SAT APR 8 2006 FLZ033-037-040-090415- MARION-PUTNAM-ST. JOHNS- 1114 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 AM EDT... AT 1114 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HOG VALLEY...OR ABOUT 8 MILES SOUTH OF INTERLACHEN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS...HOLLISTER...PALATKA...EAST PALATKA...ORANGE MILLS...SPUDS AND HASTINGS THROUGH 1215 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PINE GROVE 31.81N 82.45W
04/08/2006 M0.75 INCH APPLING GA EMERGENCY MNGR
DIME AND PENNY SIZE HAIL REPORTED AT STATE ROAD 341. ALSO
WIND GUSTS TO 50 MPH.
0400 PM FUNNEL CLOUD DOUGLAS 31.51N 82.85W
04/08/2006 COFFEE GA PUBLIC
FUNNEL CLOUD REPORTED BY THE PUBLIC.
0430 PM TSTM WND DMG HAZLEHURST 31.87N 82.60W
04/08/2006 JEFF DAVIS GA LAW ENFORCEMENT
POWERLINES AND TREES DOWN ALONG SR 221 AND 260 IN SW
CORNER OF COUNTY.
0430 PM HAIL 2 N HAZLEHURST 31.89N 82.60W
04/08/2006 E0.25 INCH JEFF DAVIS GA LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED ON ALTAMAHA RD AND LAKE
ARROWHEAD RD NORTH OF HAZLEHURST.
0430 PM HAIL DOUGLAS 31.51N 82.85W
04/08/2006 M0.25 INCH COFFEE GA TRAINED SPOTTER
PEA SIZE REPORTED IN DOUGLAS.
0430 PM HAIL 5 S BROXTON 31.55N 82.89W
04/08/2006 E0.75 INCH COFFEE GA PUBLIC
0619 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
04/08/2006 E45 MPH CLINCH GA TRAINED SPOTTER
30 TO 45 MPH WINDS IN HOMERVILLE.
0619 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
04/08/2006 E0 MPH CLINCH GA TRAINED SPOTTER
30 TO 45 MPH WINDS IN HOMERVILLE.
0622 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
04/08/2006 E45 MPH CLINCH GA TRAINED SPOTTER
30 TO 45 MPH WINDS IN HOMERVILLE.
0634 PM HAIL BRUNSWICK 31.14N 81.47W
04/08/2006 E0.25 INCH GLYNN GA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS PEA SIZE HAIL AND 40 MPH
WINDS.
0634 PM HAIL BRUNSWICK 31.14N 81.47W
04/08/2006 M1.75 INCH GLYNN GA PUBLIC
GOLF BALL SIZE HAIL AND BROKEN WINDSHIELD REPORTED JUST
SOUTH OF GLENCO AIRPORT. ESTIMATED 50+ MPH WINDS BENDING
PINE TREES.
0655 PM TSTM WND DMG KINGSLAND 30.79N 81.66W
04/08/2006 CAMDEN GA LAW ENFORCEMENT
POSSIBLE TORNADO AT EXIT 3 OF INTERSTAE 95. SEVERAL ROOFS
BLOWN OFF ALONG HIGHWAY 40 AND PUBLIC REPORTING
WINDSHIELD WIPERS RIPPED OFF CAR ON INTERSTATE 95.
SEVERAL REPORTS OF FUNNEL CLOUDS BUT NO OFFICIAL REPORT
OF TORNADO AT THIS TIME.
0729 PM HAIL HILLIARD 30.69N 81.92W
04/08/2006 M1.00 INCH NASSAU FL NWS EMPLOYEE
1 INCH SIZE HAIL REPORTED BY CWSU METEOROLIGIST ON DUTY
0745 PM TSTM WND DMG SUWANNEE SPRINGS 30.39N 82.94W
04/08/2006 SUWANNEE FL LAW ENFORCEMENT
ONE TREE ON HOME IN SUWANNEE SPRINGS AT COUNTY ROAD 132
AND 129. OTHER TREES OVER IN THAT AREA.
&&
ECZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 PM EDT SAT APR 8 2006 FLZ038-090430- FLAGLER- 1140 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1230 AM EDT... AT 1140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BUNNELL...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL AND FLAGLER BEACH THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489897.